View Full Version : things to avoid while on vyvanse


deejay1
03-20-08, 04:52 PM
Hello, this is my first post and im am new to this add thing, i went thru most my life wondering why i had many problem with everyday task...turns out i have ADD.

got a script for vyvanse, 30 mg...once a day...wonder what things i should avoid and things i should take in extra...please help out and thank you!

GuardianAngel
03-20-08, 06:38 PM
Avoid: caffine if at all possible and if not limit the amounts severely I have found that personally more than 20mg caffine ( the amount in 1 bottle of coke) will have me climbing the walls.

Vitamin C and phosphorus sooner than 4 hours after taking vyvanse.

also check with your MD about any other drugs you might be taking.

Extras

a high protein breakfast is a must.

if you have any muscle pain add some potassium suppliments to the list as well.

that is a quick list, you will figure out what helps you in time.

and keep us posted.

ireland
03-20-08, 07:21 PM
do not have any caffeine with any stimulant medication or you will be up until the next day. I learned it the hard way.

QueensU_girl
03-20-08, 07:51 PM
Avoid alcohol and certain cold medicines?

deejay1
03-20-08, 10:57 PM
damn that really sucks...i love coke, or maybe i love the caffeine in coke? ill try caffeine free...i believe i love the taste of coke (i hope)

tiggerousity
03-21-08, 09:33 AM
Yesterday I asked my doc about the Vit C thing. He mentioned that grapefruit juice can double the effect of Vyvanse. Just fyi.

I was suprised to hear so much about avioding OJ as it is my favorite drink next to tea. I was told OJ shouldn't be an issue????:rolleyes::confused::cool:

When I follow Guardian Angel's guidelines I find things go much better. God bless you GA!

Tiggy

GuardianAngel
03-21-08, 10:21 PM
thank you,

if it helped you it was worth every bit of time :-)

adhd85
03-27-08, 01:23 AM
Yesterday I asked my doc about the Vit C thing. He mentioned that grapefruit juice can double the effect of Vyvanse. Just fyi.

I was suprised to hear so much about avioding OJ as it is my favorite drink next to tea. I was told OJ shouldn't be an issue????:rolleyes::confused::cool:

When I follow Guardian Angel's guidelines I find things go much better. God bless you GA!

Tiggy

Whats in grapefruit juice that would increase the effectiveness of vyvanse?

QueensU_girl
03-27-08, 01:28 AM
re 8
citrus acids + amphetamines usually don't increase it; they decrease it.

QueensU_girl
03-27-08, 01:29 AM
re 6

is that a weird CYP enzyme induction thing?

adhd85
03-27-08, 01:32 AM
re 6

is that a weird CYP enzyme induction thing?

whats a CYP enzyme induction thing?

heretic
04-07-08, 10:17 AM
certain foods that are high in acid actually become very alkaline in your system, resulting in a boost.
a chart of food interactions can be found here:
chart (http://adultadd.info/QuestionsAnswers.htm#Can_food_affect_how_well_amph etamines_work_)

A&Ox3
04-09-08, 01:55 AM
Here are some drugs that you would want to consider discussing with your MD if you are on them:

ammonium chloride, ascorbic acid (vitamin C), K-Phos;
blood pressure medications;
a diuretic (water pill);
cold or allergy medicines (antihistamines);
chlorpromazine (Thorazine);
ethosuximide (Zarontin);
lithium (Eskalith, Lithobid);
methenamine (Hiprex, Mandelamine, Urex);
phenytoin (Dilantin), phenobarbital (Luminal, Solfoton);
pain medication such as meperidine (Demerol) or propoxyphene (Darvon, Darvocet); or
an antidepressant such as amitriptyline (Elavil), amoxapine (Ascendin), clomipramine (Anafranil), desipramine (Norpramin), imipramine (Tofranil), or nortriptyline (Pamelor)

A big 'No No' is emphasized on combining Vyvnase with Vit. C is because of the effect of the Vit.C on the absorption of the medication - decreased absoprtion = decreased effectiveness of the med!

chickatty
04-13-08, 01:51 PM
What about alcohol? I started 30 mg of Vyvance three days ago. Last night I had one martini before dinner and a couple of glasses of wine with dinner. I was smashed! That normally would not be the case. Anybody else find they're more effected by alcohol while taking Vyvase?

GuardianAngel
04-15-08, 05:49 PM
Everyone is different in how exactly they react,

I found for me Vyvanse severely increased my sensitivity to caffine, and while I dont drink as a rule it would not surprize me if it did the same thing.

most ADDers, have a very high tolerance for psychoactive drugs of all stripes, it may have made you sensitive to alcohol, it has been known to happen.

I just found this on the subject of d-amp and alcohol.



Stimulant medications such as four dexedrine salts (Adderall ), dexedrine, methylphenidate (Ritalin, Metadate, Methylin, Daytrana, Concerta) or lisdexamfetamine (Vyvanse) should NOT be taken with alcohol. They form a new chemical that is even stronger on the brain and can make you less able to have control over yourself. I worry about things like driving (Oh, I can always drive fine on one drink), date rape, physical injuries, and just plain making a fool of one's self.

http://www.netwellness.org/question.cfm/48620.htm

Sargon
04-16-08, 01:05 AM
My doc told me that citric acid was fine with Vyvanse, because of its method of absorption (unlike with Adderall). I totally agree about the caffeine.

LucidHawk
03-03-13, 10:30 PM
In my personal experience, and apparently a common one, the worst thing to mix with Vyvanse (or any other prescription stimulant, for that matter) would be Weed and/or Synthetic Weed (spice, spike, legal pot etc). The combination has a chance to trigger strong psychotic episodes, ranging from mind blowingly scary to life-threateningly horrific. This mix has been known, at it's worst, to be cause of hospitalization with little to no chance for recovery. If you've ever had a bad trip (ie, mushrooms) it's sort of like that... except way worse. Includes fear, paranoia, parasympathetic nervous system misfiring (that's your fight or flight mechanism), auditory/visual/tactile hallucinations usually linked to the first three, and for anybody whose been in that awful position you already know that when fear get's involved, even better irrational fear, and you're mind is two steps ahead of you, there's little chance you'll be able to even attempt and reason yourself out of the psychotic, irrational and dangerous mental state.

To name a few symptoms... (Voices threatening/mocking you, urge to run away/escape from a situation which logically you know is safe but still can't prevent your mind from inventing unlikely yet personally convincing hunches that tend to be a ***** to ignore, slurred speech and word-soup, 'they're coming to get me' delusions, belief that you're privy to telepathic communication, or picking up voices speaking directly to you from electronic devices, white noise and distorted or muffled televisions and radios speaking clearly in the voice of deceased relatives... point is, you don't want this to happen; also occasionally symptoms mimicking schizophrenia)

That being said, this doesn't happen to everyone and the dosage of either of the two drugs doesn't really matter, as this could actually happen (as it did myself) with just the psychoactive ingredient by itself, the stimulant just makes it that much more prevalent and likely.
If you're gonna smoke a joint on your adhd meds, make sure you're in a place you're totally comfortable in, somewhere with people who you can talk to in this instance, hopefully able to keep you grounded in reality or if necessary help you get to the hospital, where you'll likely be given antipsychotics and held for monitoring for around 2 weeks, but don't quote me on the length of time as it depends on you.

Nate W
03-04-13, 09:47 AM
Years ago (highschool) when I attempted weed, it usually made me VERY paranoid and my heart race, so I can see why amphetamine and cannabis may not mix well.

--Nate